Alert archive / Mississippi / River Flood Warnings in 2012

River Flood Warning 56, NWS New Orleans, LA

March 22, 2012Harrison County, Mississippi

NWS New Orleans, LA issued this river flood warning at Mar 22, 2012, 2:03 PM CDT for Harrison County, Mississippi. It was in force for 42 hr.

The area

The counties it named.

The facts

Issued
Mar 22, 2012, 2:03 PM CDT (19:03 UTC)
Expired
Mar 24, 2012, 7:47 AM CDT
In force
42 hr
Issued by
NWS New Orleans, LA
Flood severity
Minor

County Harrison County, MS

The radar

The Mobile radar (KMOB), 86 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Biloxi River near Wortham (BLWM6). The gauge peaked at 17.82 ft at Mar 23, 2012, 4:00 PM CDT.

actionminormoderate05101503/2203/2303/2403/25
Action stage
16 ft
Minor stage
16 ft
Moderate stage
18 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02481000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

670 
WGUS44 KLIX 221903
FLWLIX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
203 PM CDT THU MAR 22 2012

...THE NATIONAL WEATHER SERVICE IN NEW ORLEANS BATON ROUGE HAS ISSUED
A FLOOD WARNING FOR THE FOLLOWING RIVERS IN MISSISSIPPI... 

  BILOXI RIVER NEAR WORTHAM AFFECTING HARRISON COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH 
ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS 
WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS.

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  REMEMBER...TWO FEET OF
RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS.  TURN 
AROUND AND DON'T DROWN.

A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER 
RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR 
THE LATEST INFORMATION.  THE LATEST GRAPHICAL HYDROLOGIC INFORMATION 
CAN ALSO BE FOUND AT WEATHER.GOV.

&&

MSC047-240103-
/O.NEW.KLIX.FL.W.0056.120322T1903Z-000000T0000Z/
/BLWM6.1.ER.120322T1302Z.120322T1700Z.000000T0000Z.NO/
203 PM CDT THU MAR 22 2012

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS/BATON ROUGE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE BILOXI RIVER NEAR WORTHAM.
* UNTIL FURTHER NOTICE.
* AT  1:00 PM THURSDAY THE STAGE WAS 17.0 FEET. 
* FLOOD STAGE IS 16.0 FEET. 
* IMPACT...AT 16.0 FEET...PALMER CREEK AND WEST WORTHAM ROADS WILL BE 
  UNDER WATER AND DRIVING WILL BE HAZARDOUS.

$$
4 follow-up statements
115 
WGUS84 KLIX 230204
FLSLIX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
904 PM CDT THU MAR 22 2012

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSISSIPPI...

THE BILOXI RIVER NEAR WORTHAM AFFECTING HARRISON COUNTY 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH 
ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS 
WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS.

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  REMEMBER...TWO FEET OF
RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS.  TURN 
AROUND AND DON'T DROWN.

A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER 
RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR 
THE LATEST INFORMATION.  THE LATEST GRAPHICAL HYDROLOGIC INFORMATION 
CAN ALSO BE FOUND AT WEATHER.GOV.

&&

MSC047-240804-
/O.CON.KLIX.FL.W.0056.000000T0000Z-000000T0000Z/
/BLWM6.1.ER.120322T1302Z.120322T1700Z.000000T0000Z.NO/
904 PM CDT THU MAR 22 2012

THE FLOOD WARNING CONTINUES FOR
  THE BILOXI RIVER NEAR WORTHAM.
* UNTIL FURTHER NOTICE.
* AT 8:00 PM THURSDAY THE STAGE WAS 16.9 FEET. 
* FLOOD STAGE IS 16.0 FEET. 
* IMPACT...AT 16.0 FEET...PALMER CREEK AND WEST WORTHAM ROADS WILL BE 
  UNDER WATER AND DRIVING WILL BE HAZARDOUS

$$
209 
WGUS84 KLIX 231544
FLSLIX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
1044 AM CDT FRI MAR 23 2012

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSISSIPPI...

THE BILOXI RIVER NEAR WORTHAM AFFECTING HARRISON COUNTY 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH 
ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS 
WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS.

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  REMEMBER...TWO FEET OF
RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS.  TURN 
AROUND AND DON'T DROWN.

A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER 
RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR 
THE LATEST INFORMATION.  THE LATEST GRAPHICAL HYDROLOGIC INFORMATION 
CAN ALSO BE FOUND AT WEATHER.GOV.

&&

MSC047-242144-
/O.CON.KLIX.FL.W.0056.000000T0000Z-000000T0000Z/
/BLWM6.1.ER.120322T1302Z.120322T1700Z.000000T0000Z.NO/
1044 AM CDT FRI MAR 23 2012

THE FLOOD WARNING CONTINUES FOR
  THE BILOXI RIVER NEAR WORTHAM.
* UNTIL FURTHER NOTICE.
* AT 10:00 AM FRIDAY THE STAGE WAS 16.2 FEET.
* FLOOD STAGE IS 16.0 FEET.
* IMPACT...AT 16.0 FEET...PALMER CREEK AND WEST WORTHAM ROADS WILL BE
  UNDER WATER AND DRIVING WILL BE HAZARDOUS.

$$
897 
WGUS84 KLIX 240108
FLSLIX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
808 PM CDT FRI MAR 23 2012

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSISSIPPI...
 
  THE BILOXI RIVER NEAR LYMAN AFFECTING HARRISON COUNTY 

  THE BILOXI RIVER NEAR WORTHAM AFFECTING HARRISON COUNTY 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH 
ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS 
WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS.

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  REMEMBER...TWO FEET OF
RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS.  TURN 
AROUND AND DON'T DROWN.

A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER 
RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR 
THE LATEST INFORMATION.  THE LATEST GRAPHICAL HYDROLOGIC INFORMATION 
CAN ALSO BE FOUND AT WEATHER.GOV.

&&

MSC047-250708-
/O.CON.KLIX.FL.W.0056.000000T0000Z-000000T0000Z/
/BLWM6.1.ER.120322T1302Z.120323T2130Z.000000T0000Z.NO/
808 PM CDT FRI MAR 23 2012

THE FLOOD WARNING CONTINUES FOR
  THE BILOXI RIVER NEAR WORTHAM.
* UNTIL FURTHER NOTICE.
* AT 7:00 PM FRIDAY THE STAGE WAS 17.8 FEET. 
* THE FLOOD STAGE IS 16.0 FEET. 
* IMPACT...AT 16.0 FEET...PALMER CREEK AND WEST WORTHAM ROADS WILL BE 
  UNDER WATER AND DRIVING WILL BE HAZARDOUS.

$$

MSC047-250707-
/O.EXT.KLIX.FL.W.0052.000000T0000Z-120326T0520Z/
/LYMM6.1.ER.000000T0000Z.120324T0600Z.120325T2320Z.NO/
808 PM CDT FRI MAR 23 2012

...FLOOD WARNING EXTENDED UNTIL LATE SUNDAY NIGHT...

THE FLOOD WARNING CONTINUES FOR
  THE BILOXI RIVER NEAR LYMAN.
* UNTIL LATE SUNDAY NIGHT.
* AT 4:00 PM FRIDAY THE STAGE WAS 15.4 FEET.
* MINOR FLOODING IS OCCURRING.
* THE FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO CONTINUE TO SLOWLY FALL TO BELOW
  FLOOD STAGE BY SUNDAY EVENING MARCH 25TH.
* IMPACT...AT 14.0 FEET...AT 14 FEET HOMES ON LOWER FISHERMAN TRAIL 
  WILL BEGIN TO FLOOD AND LOWER RIVER ROAD WILL BE IMPASSABLE. 
  DRIVING ON LORAINE ROAD WILL BE HAZARDOUS DUE TO THE HIGH WATER.

$$

98/SO
941 
WGUS84 KLIX 241247
FLSLIX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
747 AM CDT SAT MAR 24 2012

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
MISSISSIPPI...

THE BILOXI RIVER NEAR WORTHAM AFFECTING HARRISON COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH 
ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS 
WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS.

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  REMEMBER...TWO FEET OF
RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS.  TURN 
AROUND AND DON'T DROWN.

A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER 
RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR 
THE LATEST INFORMATION.  THE LATEST GRAPHICAL HYDROLOGIC INFORMATION 
CAN ALSO BE FOUND AT WEATHER.GOV.

&&

MSC047-241317-
/O.CAN.KLIX.FL.W.0056.000000T0000Z-120324T1247Z/
/BLWM6.1.ER.120322T1302Z.120323T2130Z.120324T0904Z.NO/
747 AM CDT SAT MAR 24 2012

THE FLOOD WARNING IS CANCELLED FOR
  THE BILOXI RIVER NEAR WORTHAM.
* AT 7:00 AM SATURDAY THE STAGE WAS 15.4 FEET.
* FLOOD STAGE IS 16.0 FEET.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Mar 22, 10:58 AM CDT, 3 hours 5 minutes earlier.

Area forecast discussion, Mar 22, 10:58 AM CDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1058 AM CDT THU MAR 22 2012

.UPDATE...
GIVEN THE PERSISTENCE OF THE CONVERGENT BANDING OVER SE LA OVER
THE TRANSITIONING POST-TROUGH AIR...ADDITIONAL RAINFALL IS TO BE
EXPECTED. OVER-RUNNING REGIME SLOWLY EVOLVING BACK TO SURFACE
BASED CONVECTION AS WINDS BACK IN RESPONSE TO OCCLUDED UPPER LOW
MOVING INTO MIDWEST FRIDAY. SATELLITE IMAGERY SHOWS SOURCE
INITIATION WELL SOUTHWEST OF THE AREA IN THE GULF AMONG MOISTURE
RICH AIR. MEANWHILE...SURFACE BASED TROUGH AXIS ABOUT TO MOVE INTO
MOBILE AREA AT THIS TIME TO DIMINISH SEVERE THREAT OVER MS COASTAL
COUNTIES BY NOON. AS A RESULT...HAVE RE-ISSUED FLASH FLOOD WATCH
FOR ADDITIONAL 2-4 INCHES THROUGH FRIDAY MORNING BACK TO I-55
CORRIDOR AND EAST OF MORGAN CITY-LAPLACE LINE.

ALSO ACTIVATED EMERGENCY RESPONSE FOR A CHEMICAL FIRE ONGOING IN
GEISMAR LA TO SUPPORT EMERGENCY MANAGEMENT AND LA GOHSEP IN THAT
AREA.

&&

.AVIATION...
PERSISTENCE OF IFR CONDITIONS TO CONTINUE GENERALLY FROM KMCB TO
KMSY EASTWARD. VFR CONDITIONS EXPECTED AT KBTR THROUGH 23/18Z.

&&

.DECISION SUPPORT...
DSS CODE...ORANGE
DEPLOYED...STORM SURVEYS IN HARRISON CO MS
ACTIVATION..HIGH IMPACT...ERMET AND COMMS DESK
ACTIVITIES...SEVERE WEATHER OPERATIONS FOR TORNADO WATCH #99
             CHEMICAL FIRE DECISION SUPPORT IN GEISMAR LA
             OIL SPILL SUPPORT FOR BARATARIA BAY
             MONITORING FLASH FLOOD/RIVER FLOODING.

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR AND/OR
         DIRECT TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE

&&

.PREV DISCUSSION... /ISSUED 945 AM CDT THU MAR 22 2012/

SOUNDING DISCUSSION...
NO PROBLEMS WITH THIS MORNINGS FLIGHT. THE SOUNDING IS SATURATED
FROM THE JUST OFF THE SURFACE THROUGH 550MB. LIGHT RAIN WITH
OVERCAST SKIES WAS OBSERVED AT RELEASE. A THUNDERSTORM WITH
OCCASIONAL LIGHTNING OCCURRED DURING THE PREVIOUS HOUR PRIOR TO
RELEASE. THE PW VALUE WAS INDICATED AT 1.67 INCHES. THE SOUNDING
DRIES ABOVE 450MB. THERE IS A FIVE DEGREE INVERSION FROM 965MB TO
950MB OR A 2 DEGREE CELSIUS CAP. THE WINDS THROUGH JUST ABOVE 1K
FEET WERE NORTHERLY AT AROUND 10KTS. THE MEAN WINDS FROM THE
SURFACE THROUGH 5K FEET WERE FROM THE SOUTHWEST AT 16KTS. FROM 5K
TO 10K FEET THE WINDS ARE FROM THE SOUTH AT JUST ABOVE 40KTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  72  57  80  55 /  60  30  30  10
BTR  76  59  81  58 /  40  40  30  10
ASD  76  64  79  61 / 100  50  40  20
MSY  75  64  80  63 / 100  50  40  20
GPT  75  65  78  63 / 100  60  50  20
PQL  76  65  78  62 / 100  60  50  20

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL NOON FRIDAY FOR THE FOLLOWING ZONES:
     LOWER JEFFERSON...LOWER LAFOURCHE...LOWER
     PLAQUEMINES...LOWER ST. BERNARD...LOWER
     TERREBONNE...NORTHERN TANGIPAHOA...ORLEANS...SOUTHERN
     TANGIPAHOA...ST. CHARLES...ST. JOHN THE BAPTIST...ST.
     TAMMANY...UPPER JEFFERSON...UPPER LAFOURCHE...UPPER
     PLAQUEMINES...UPPER ST. BERNARD...UPPER TERREBONNE...AND
     WASHINGTON.

GM...SMALL CRAFT ADVISORY UNTIL 1 PM THURSDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS
     FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...AND
     COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER TO PORT FOURCHON FROM 20 TO 60 NM.

     SMALL CRAFT ADVISORY UNTIL 7 PM THURSDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA
     FROM 20 TO 60 NM...AND COASTAL WATERS FROM STAKE ISLAND LA
     TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO
     60 NM.

MS...FLASH FLOOD WATCH UNTIL NOON FRIDAY FOR THE FOLLOWING ZONES:
     HANCOCK...HARRISON...JACKSON...PEARL RIVER...PIKE...AND
     WALTHALL.

GM...SMALL CRAFT ADVISORY UNTIL 1 PM THURSDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS
     FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...AND
     COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER TO PORT FOURCHON FROM 20 TO 60 NM.

     SMALL CRAFT ADVISORY UNTIL 7 PM THURSDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA
     FROM 20 TO 60 NM...AND COASTAL WATERS FROM STAKE ISLAND LA
     TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO
     60 NM.

&&

24/RR
Hazardous weather outlook, Mar 22, 11:23 AM CDT, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1123 AM CDT THU MAR 22 2012

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-231630-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1123 AM CDT THU MAR 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

HEAVY RAIN...
A FLASH FLOOD WATCH IS IN EFFECT FOR AREAS EAST OF THE INTERSTATE
55 CORRIDOR THROUGH NOON FRIDAY AFTERNOON. RAINFALL TOTALS OF 2 TO 4
INCHES WITH LOCALIZED 6 INCH AMOUNTS ARE POSSIBLE ACROSS THIS
AREA. SEE WARNING TEXT FOR ADDITIONAL DETAILS.

SEVERE THUNDERSTORMS...
ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE
TODAY...ESPECIALLY ALONG THE MISSISSIPPI COAST AND OVER THE
COASTAL WATERS EAST OF THE MOUTH OF THE MISSISSIPPI RIVER. THE
HIGHEST THREAT FROM ANY SEVERE THUNDERSTORMS WILL BE STRONG
DAMAGING WIND GUSTS. A TORNADO WATCH IS IN EFFECT FOR HARRISON AND
JACKSON COUNTIES AND ADJACENT COASTAL WATERS THROUGH NOON TODAY.

MARINE...
SMALL CRAFT ADVISORIES WILL REMAIN IN EFFECT FOR PORTIONS OF THE
GULF COASTAL WATERS THROUGH THE AFTERNOON HOURS. PLEASE SEE THE
LATEST COASTAL WATERS FORECAST FOR ADDITIONAL DETAILS.

RIVER FLOODING...
FLOOD WARNINGS ARE NOW EFFECT FOR NUMEROUS POINTS ALONG LOCAL
RIVERS. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS AND
FORECASTS FOR ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A FLASH FLOOD WATCH IS IN EFFECT FOR AREAS EAST OF THE INTERSTATE
55 CORRIDOR THROUGH NOON FRIDAY. AN ADDITIONAL 2 TO 4 INCHES ARE
POSSIBLE. STAY TUNED TO FORECAST FOR ANY CHANGES.

FLOOD WARNINGS WILL REMAIN IN EFFECT FOR NUMEROUS LOCATIONS ALONG
AREA RIVERS. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS
AND FORECASTS FOR ADDITIONAL INFORMATION.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE FRIDAY AND SATURDAY AS A
SLOW MOVING STORM SYSTEM CONTINUES TO IMPACT THE AREA. A FEW OF
THESE THUNDERSTORMS COULD TURN SEVERE FRIDAY AFTERNOON. THERE IS
CURRENTLY A SLIGHT RISK OF SEVERE WEATHER IN PLACE FOR FRIDAY
OVER MOST OF THE REGION. THE PRIMARY THREAT FROM THESE SEVERE
THUNDERSTORMS WILL BE STRONG DAMAGING WIND GUSTS AND ISOLATED
TORNADOES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED FOR TODAY AND POSSIBLY FRIDAY
DUE TO THE THREAT OF SEVERE WEATHER AND POSSIBLE FLASH FLOODING.
PLEASE RELAY ANY REPORTS OF SEVERE WEATHER OR FLASH FLOODING TO
LOCAL LAW ENFORCEMENT OR DIRECTLY TO THE NATIONAL WEATHER
SERVICE.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 21, 7:09 PM CDTTornado WarningLIXHancock, Harrison21 min
Mar 21, 7:29 PM CDTFlash Flood WarningLIXHancock, Pearl River3 hr
Mar 21, 8:19 PM CDTTornado WarningLIXHancock, Harrison26 min
Mar 21, 8:34 PM CDTRiver Flood WarningLIXHancock, Pearl River20 days
Mar 21, 8:58 PM CDTFlash Flood WarningLIXHarrison3 hr
Mar 21, 10:08 PM CDTTornado WarningLIXHarrison26 min
Mar 21, 11:13 PM CDTAreal Flood WarningLIXHancock4 hr
Mar 21, 11:54 PM CDTFlash Flood WarningLIXHarrison2 hr
Mar 22, 12:18 AM CDTTornado WarningLIXHarrison, Jackson27 min
Mar 22, 1:34 AM CDTRiver Flood WarningLIXHarrison4 days
Mar 22, 1:34 AM CDTRiver Flood WarningLIXHarrison4 days
Mar 22, 2:00 AM CDTFlash Flood WarningLIXHarrison3 hr
Mar 22, 4:52 AM CDTTornado WarningLIXHarrison, Jackson23 min
Mar 22, 7:01 AM CDTTornado WarningLIXJackson29 min
Mar 22, 8:10 AM CDTFlash Flood WarningLIXJackson3 hr
Mar 22, 9:44 AM CDTTornado WarningLIXJackson31 min
Mar 22, 10:51 AM CDTRiver Flood WarningLIXHarrison55 hr
Mar 22, 10:56 AM CDTRiver Flood WarningLIXJackson10 days

Nearby

River Flood Warnings in Mississippi, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.